Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 3, NWS St. Louis, MO

January 6, 2010Marion County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this river flood warning at Jan 6, 2010, 1:45 PM CST for Marion County, Missouri; Pike County, Illinois. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2010, 1:45 PM CST (19:45 UTC)
Expired
Jan 8, 2010, 1:16 PM CST
In force
48 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Pike County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Hannibal (HNNM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WGUS43 KLSX 061945
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CST WED JAN 06 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI... 

  
       MISSISSIPPI RIVER AT ...HANNIBAL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF ICE ACTION AGAIN.

NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-071939-
/O.NEW.KLSX.FL.W.0003.100106T1945Z-100107T1939Z/
/HNNM7.1.ER.100106T1630Z.100106T1900Z.100106T1939Z.NO/
145 PM CST WED JAN 06 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL LATER TODAY.
* AT 1 PM WEDNESDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/07  01/08  01/09  01/10  01/11

MISSISSIPPI RIVER 
  HANNIBAL         16   16.03      15.7   15.5   15.3   15.2   15.1
5 follow-up statements
021 
WGUS83 KLSX 062113
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CST WED JAN 06 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER...

        AT HANNIBAL...AFFECTING PIKE AND MARION COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN ICE JAM.  DUE TO THE ERRATIC AND
UNPREDICTABLE NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE GREATLY 
UNTIL THE ICE JAM BREAKS APART. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-072113-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-100108T1500Z/
/HNNM7.1.ER.100106T1630Z.100107T0600Z.100107T1500Z.NO/
313 PM CST WED JAN 06 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL
* UNTIL FRIDAY MORNING.
* AT 2:00 PM WEDNESDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 16.2 FEET AFTER MIDNIGHT THURSDAY.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/07  01/08  01/09  01/10  01/11

MISSISSIPPI RIVER 
  HANNIBAL         16   16.03      16.1   15.6   15.3   15.2   15.1
945 
WGUS83 KLSX 070219
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CST WED JAN 06 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER...

        AT HANNIBAL...AFFECTING PIKE AND MARION COUNTIES 
        AT GRAFTON...AFFECTING JERSEY AND ST. CHARLES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN ICE JAM.  DUE TO THE ERRATIC AND
UNPREDICTABLE NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE GREATLY 
UNTIL THE ICE JAM BREAKS APART. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-080219-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-100108T1800Z/
/HNNM7.1.ER.100106T1630Z.100107T0600Z.100107T1800Z.NO/
819 PM CST WED JAN 06 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY EVENING.

$$

ILC083-MOC183-080218-
/O.CON.KLSX.FL.W.0002.000000T0000Z-100111T1200Z/
/GRFI2.1.ER.100103T1651Z.100106T0000Z.100110T1200Z.NO/
819 PM CST WED JAN 06 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL MONDAY MORNING.
* AT 8:00 PM WEDNESDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/07  01/08  01/09  01/10  01/11

MISSISSIPPI RIVER 
  HANNIBAL         16   16.08      16.1   15.7   15.4   15.2   15.0
  GRAFTON          18   18.53      18.4   18.4   18.3   18.0   17.3
110 
WGUS83 KLSX 071747
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST THU JAN 07 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...

 
  MISSISSIPPI RIVER AT 

    HANNIBAL
    GRAFTON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS FLOOD WARNING IS A RESULT OF ICE JAMS.  DUE TO THE ERRATIC AND
UNPREDICTABLE NATURE OF ICE JAMS...WATER LEVELS MAY VARY GREATLY
UNTIL THE ICE JAM BREAKS APART.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-081747-
/O.EXT.KLSX.FL.W.0003.000000T0000Z-100111T1800Z/
/HNNM7.1.ER.100106T1630Z.100107T1400Z.100110T1800Z.NO/
1147 AM CST THU JAN 07 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL MONDAY.
* AT 11 AM THURSDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REMAIN NEAR FLOOD STAGE THROUGH 
  THE WEEKEND.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.

$$

ILC083-MOC183-081746-
/O.CON.KLSX.FL.W.0002.000000T0000Z-100111T1200Z/
/GRFI2.1.ER.100103T1651Z.100106T0000Z.100110T1200Z.NO/
1147 AM CST THU JAN 07 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON.
* UNTIL MONDAY.
* AT 11 AM THURSDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD 
  FALL BELOW FLOOD STAGE SUNDAY.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/08  01/09  01/10  01/11  01/12

MISSISSIPPI RIVER 
  HANNIBAL          16   16.16     16.1   16.0   16.0   15.9   15.9
  GRAFTON           18   18.50     18.5   18.3   18.0   17.4   16.9
532 
WGUS83 KLSX 080159
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CST THU JAN 07 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...MISSOURI...
 
  MISSISSIPPI RIVER...

        AT HANNIBAL...AFFECTING PIKE AND MARION COUNTIES 
        AT GRAFTON...AFFECTING JERSEY AND ST. CHARLES COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN ICE JAM.  DUE TO THE ERRATIC AND
UNPREDICTABLE NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE GREATLY 
UNTIL THE ICE JAM BREAKS APART. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-090159-
/O.CON.KLSX.FL.W.0003.000000T0000Z-100111T1800Z/
/HNNM7.1.ER.100106T1630Z.100107T1400Z.100110T1800Z.NO/
759 PM CST THU JAN 07 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL MONDAY AFTERNOON.
* AT 7:00 PM THURSDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE SUNDAY AFTERNOON.

$$

ILC083-MOC183-090158-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-100110T1800Z/
/GRFI2.1.ER.100103T1651Z.100106T0000Z.100109T1800Z.NO/
759 PM CST THU JAN 07 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON
* UNTIL SUNDAY AFTERNOON.
* AT 7:00 PM THURSDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/08  01/09  01/10  01/11  01/12

MISSISSIPPI RIVER 
  HANNIBAL         16   16.15      16.2   16.0   16.0   15.9   15.8
  GRAFTON          18   18.28      18.1   18.1   17.6   17.1   16.7
756 
WGUS83 KLSX 081916
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CST FRI JAN 08 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT HANNIBAL


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

AN ICE JAM PROMPTED THIS WARNING.  DUE TO THE CONTINUED VERY COLD
WEATHER EXPECTED THROUGH THE WEEKEND...ADDITIONAL ICE JAMS MAY BE
POSSIBLE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-081946-
/O.CAN.KLSX.FL.W.0003.000000T0000Z-100111T1800Z/
/HNNM7.1.ER.100106T1630Z.100107T1400Z.100108T1430Z.NO/
116 PM CST FRI JAN 08 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* AT 12 PM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 8:30 AM FRIDAY.
* FORECAST...THE RIVER IS FORECAST TO REMAIN JUST BELOW FLOOD STAGE 
  THROUGH NEXT WEEK.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

MISSISSIPPI RIVER 
  HANNIBAL          16   15.94     15.9   15.9   15.9   15.8   15.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 6, 11:50 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 6, 11:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CST WED JAN 6 2010

.UPDATE...
/1135 AM CST WED JAN 6 2010/

WILL BE SENDING OUT A ZONE UPDATE SHORTLY TO FINE-TUNE THE ONSET
OF THE SNOW FOR THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...12Z
SHORT-RANGE RUNS ARE SUPPORTING GOING FORECAST TRENDS FOR UPCOMING
STORM AND ARE STILL LOOKING QUITE GOOD. MAY NEED TO MAKE SOME
MINOR TWEEKS LATER THIS AFTERNOON BUT CERTAINLY THE MAJOR STORM
EMPHASIS CONTINUES TO BE TWO-FOLD...FIRST FOR THE FALLING
SNOW...THEN FOR THE INCREASING NORTHWEST WINDS PRODUCING BLOWING
AND DRIFTING...AND DANGEROUS WIND CHILLS.

TRUETT
&&

.DISCUSSION...
/353 AM CST WED JAN 6 2010/

CLOUDS WILL INCREASE TDA AS SFC RDG OVER THE CWA SHIFTS E OF THE
AREA AND MID-UPR LEVEL TROF OVER THE NRN ROCKYS DROPS SEWD INTO THE
NRN PLAINS.  EVEN WITH INCREASING CLOUD COVER MAX TEMPS SHOULD BE A
COUPLE OF DGRS WARMER THAN YESTERDAY.  SNOW WILL SPREAD SEWD INTO
PTNS OF CNTRL AND NERN MO THIS AFTN AS MID LEVEL TROF CLOSES OFF
OVER ERN SD. THE MODELS DEPICT ISENTROPIC LIFT AT 295 K SHIFTING
E INTO THE CWA THIS AFTN ALTHOUGH MIXING RATIOS ARE NO MORE THAN
2-3 G/KG. THE SNOW WILL OVERSPREAD MOST OF THE CWA THIS EVNG AS
UPPER LEVEL DIVERGENCE INCREASES OVER THE AREA IN THE LEFT EXIT
REGION OF AN ULJ STREAK MOVG SEWD THRU THE PLAINS INTO SRN MO IN
THE BASE OF THE UPPER LEVEL TROF. THE MID LVL LOW WILL DROP SEWD
TO THE MO IA BORDER BY 12Z THU AND THEN DEEPEN AS IT MOVES EWD
THRU NERN MO AND CNTRL IL ON THU. THERE WILL BE PLENTY OF BROAD
SCALE SYNOPTIC LIFT OVER THE CWA LATE TGT AND THU MRNG AHEAD OF
THIS MID LVL LOW AND THE ASSOCIATED STRONG VORT MAX JUST SE OF THE
LOW CENTER. WITH BELOW FREEZING GROUND...SFC AND ROAD TEMPS THE
SNOW WILL RAPIDLY ACCUMULATE AFTER THE ONSET OF SNOWFALL AND ROADS
WHICH ARE NOT WELL TREATED WILL BECOME VERY SLICK CREATING VERY
HAZARDOUS DRIVING CONDITIONS ESPECIALLY FOR THE MORNING RUSH HOUR
ON THU. THE SNOW SHOULD TAPER OFF FROM W-SW TO E-NE AS THE DRY
SLOT MOVES EWD INTO THE CWA SW OF THE MID LVL LOW. DEFORMATION
TYPE SNOW MAY CONTINUE OVER THE NERN PTN OF THE CWA ON THU.
BLOWING AND DRIFTING SNOW IS EXPECTED ON THU AS THE SFC WINDS PICK
UP AND BECOME GUSTY AS THE SFC PRESSURE GRADIENT TIGHTENS AS THE
WEAK SFC LOW MOVES EWD THRU SRN IL WHILE A STRONG RIDGE OF HIGH
PRESSURE BUILDS SEWD INTO MO FROM THE NRN ROCKYS AND NRN PLAINS
REGION. WITH LOW LVL CLOUD COVER...AT LEAST LINGERING SNOWFALL AND
THE ARCTIC AIR MASS BUILDING SEWD INTO THE CWA TEMPERATURES
SHOULD BE FAIRLY STEADY DURING THE DAY ON THU. WITH THE SNOW
EXPECTED MAINLY TGT AND BLOWING SNOW ON THU HAVE UPGRADED THE
WINTER STORM WATCH TO A WINTER STORM WARNING ALONG AND NORTH OF A
LINE FROM COLUMBIA TO ST LOUIS TO JUST N OF SALEM ILLINOIS WHERE
TOTAL SNOW ACCUMULATION OF 4-6 INCHES IS EXPECTED...AND TO A
WINTER WEATHER ADVISORY OVER THE SRN PTN OF THE CWA WHERE 3-5
INCHES IS EXPECTED. ONLY SNOW SHOWERS OR FLURRIES ARE EXPECTED THU
NGT AND FRI WITH CYCLONIC MID-UPR LVL FLOW OVER THE AREA ALONG
WITH COLD MID LEVEL TEMPS. MORE SIGNIFICANT FOR THIS TIME PERIOD WILL
BE THE COLD WINDS CHILLS EXPECTED THU NGT AND FRI AND THE BITTERLY COLD
TEMPS FRI NGT. WILL LIKELY NEED TO ISSUE WIND CHILL ADVISORIES FOR
BOTH THU NGT AND FRI NGT.

GKS
&&

.AVIATION...
/1150 AM CST WED JAN 6 2010/

FOR THE 18Z TAFS...WINTER STORM STILL ON TRACK FOR THE AREA
BEGINNING LATER THIS AFTERNOON AND TONIGHT WITH SIGNIFICANT IMPACTS
AT ALL AIRPORTS/TAF SITES. KEY FEATURE IS A POTENT UPPER TROF/LOW
CURRENTLY OVER THE NORTHERN ROCKIES. AHEAD OF THE SYSTEM...SNOW HAS
MOVED INTO NORTHWESTERN MO AS OF 17Z AND WILL SPREAD EASTWARD WITH
CIGS LOWERING TO MVFR AROUND 23Z AT KCOU...01Z AT KUIN AND 02Z AT
KSTL/KSUS. THEN SNOW REALLY PICKS UP WITH CIGS/VSBYS LOWERING TO IFR
BETWEEN 00Z AND 03Z. AS FOR FRONTAL PASSAGE...MODELS JUST A BIT
FASTER WITH IT...SO ADJUSTED TAFS ACCORDINGLY. WILL SEE FRONT MOVE
THROUGH KCOU AROUND 05Z...KUIN AROUND 08Z AND KSTL/KSUS AROUND 10Z.
WINDS WILL SWITCH TO THE WEST WITH FRONTAL PASSAGE...BUT GUSTS/MVFR
CIGS WILL LAG A FEW HOURS BEHIND... PROBABLY NOT PICKING UP TIL
BETWEEN 10Z AT KCOU AND 14Z/15Z AT REST OF TAF SITES.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     THURSDAY FOR CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-
     REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.

     WINTER STORM WARNING UNTIL 6 PM CST THURSDAY FOR AUDRAIN-BOONE-
     CALLAWAY-KNOX-LEWIS-LINCOLN-MARION-MONROE-MONTGOMERY-PIKE-
     RALLS-SHELBY-WARREN.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THURSDAY FOR COLE-
     GASCONADE-MONITEAU-OSAGE.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY
     FOR ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.

IL...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     THURSDAY FOR CLINTON IL-MARION IL-MONROE IL-RANDOLPH IL-ST.
     CLAIR IL-WASHINGTON IL.

     WINTER STORM WARNING UNTIL 6 PM CST THURSDAY FOR ADAMS IL-BROWN
     IL-PIKE IL.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST THURSDAY
     FOR BOND IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MONTGOMERY IL.
&&

WFO LSX
Hazardous weather outlook, Jan 6, 5:01 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CST WED JAN 6 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
501 AM CST WED JAN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO CENTRAL AND
NORTHEAST MISSOURI THIS AFTERNOON...THEN TO THE REST OF THE AREA
TONIGHT. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE
IN EFFECT BEGINNING THIS AFTERNOON OR THIS EVENING. FOR FURTHER
INFORMATION...PLEASE REFER TO THESE PRODUCTS.

MODERATE RIVER FLOODING IS ONGOING ON THE ILLINOIS RIVER AROUND
MEREDOSIA. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE ON THURSDAY WITH TOTAL SNOWFALL AMOUNTS OF 4
TO 6 INCHES GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBIA
THROUGH ST LOUIS TO SALEM ILLINOIS. SLIGHTLY LOWER TOTAL SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED SOUTH OF THIS AREA.
STRONG AND GUSTY WINDS WITH GUSTS TO 30 OR 35 MPH WILL RESULT IN
SIGNIFICANT BLOWING AND DRIFTING OF SNOW AS WELL AS INCREASINGLY
DANGEROUS WIND CHILLS WITH VALUES FALLING TO 10 TO 15 BELOW ZERO
BY THURSDAY EVENING. AS A RESULT...WINTER STORM WARNINGS AND
WINTER WEATHER ADVISORIES WILL CONTINUE IN EFFECT THROUGH LATE
THURSDAY AFTERNOON FOR THE ENTIRE AREA. FOR FURTHER INFORMATION...
PLEASE REFER TO THESE PRODUCTS.

THE DANGEROUS WIND CHILLS WILL CONTINUE THROUGH SUNDAY MORNING...
PARTICULARLY AT NIGHT AND DURING THE EARLY MORNING HOURS...WHERE
WIND CHILL VALUES AS LOW AS 25 BELOW ZERO COULD RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:16 AM CSTWinter Storm WarningLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more24 hr
Jan 6, 4:16 AM CSTWinter Weather AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more37 hr

Nearby

River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.